Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 57, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 24, 2022, 4:31 PM CDT for East Carroll Parish, Madison Parish, Louisiana. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2022, 4:31 PM CDT (21:31 UTC)
- Expired
- Aug 24, 2022, 6:30 PM CDT
- In force
- 119 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Carroll Parish, LA, Madison Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 816 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
580
WGUS54 KJAN 242131
FFWJAN
LAC035-065-242330-
/O.NEW.KJAN.FF.W.0057.220824T2131Z-220824T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
431 PM CDT Wed Aug 24 2022
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southern East Carroll Parish in northeastern Louisiana...
Northwestern Madison Parish in northeastern Louisiana...
* Until 630 PM CDT.
* At 431 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen in the past 2 hours, with 5 to 9 inches having fallen
in the past 48 hours. Additional rainfall amounts of 1 to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tallulah, Tendal, Waverly, Mansford, Sondheimer, Omega and
Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3234 9147 3235 9150 3236 9145 3243 9149
3243 9147 3250 9148 3257 9144 3258 9112
3261 9105 3265 9103 3263 9101 3260 9101
3256 9108 3251 9106 3255 9109 3250 9112
3242 9106 3228 9141 3225 9156
FLASH FLOOD...RADAR INDICATED
$$
86What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:06 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 24, 3:06 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
306 PM CDT Wed Aug 24 2022
.DISCUSSION...
Tonight through tomorrow...
It has been quite the day across the ArkLaMiss region today. Rain
began this morning across portions of northeast Louisiana and north
central Mississippi. It quickly became a significant situation as
heavy convective rates continued across the Jackson metro through
eastern Mississippi. Significant flooding occurred with numerous
roads flooded and closed, as well as some structures being inundated
and evacuations being required. The axis of heavy rain finally began
to shift a little to the south and east and has since brought heavy
rainfall to portions of southeast Mississippi and into the Pine
Belt. Further to the west, some redevelopment has occurred but
expected amounts to not be like we had seen. However, given what is
still lingering, this will only continue to make conditions worse.
The current flood watch was trimmed some to remove the Delta
counties that have not seen as much in the way of rainfall. However,
the rest of the watch will remain through the current end time of
06Z tonight. Will let the next shift assess the situation with this
but expect that it should be allowed to expire this evening as the
bulk of the precip is winding down and some of the rainfall rates
are diminishing compared to what we previously saw. Will maintain an
elevated risk for the evening for locations still seeing or dealing
with heavy rain and flooding concerns, but leave a limited risk
elsewhere for lingering lighter rain/nuisance issues. Additional
rainfall of up to two inches will be possible across the region.
Rain should taper off some through the night but not completely
dissipate as some looks to remain across the south and east part of
the forecast area. The lingering low pressure system will continue
to affect the region tomorrow, but additional rainfall should not
pose quite the risk it did today. Yes, the area will see more
showers and storms tomorrow, and some locations could see rainfall
amounts of an inch to two inches, locally higher amounts in heavier
downpours. This looks to occur mostly along and south of the Natchez
Trace. Because of this, will continue mention a limited risk for
tomorrow in the HWO/graphics. We should warm just a little more
tomorrow into the low 80s. /28/
Thursday night through Monday: As the tropical low continues to
gradually spin down, the widespread potential for flash flooding
will decrease and convection will become more diurnal in nature
across the region. A relatively drier airmass will begin to work in
from the north, but unfortunately it will not be able to supplant
the current moist, tropical airmass entirely. It will, however,
orient the highest daytime rain chances in the southern portion of
the area through the weekend. While localized flooding can't be
entirely ruled out during this time frame, with less of a focusing
mechanism, we will not see the type of widespread flooding we are
experiencing today.
Tuesday through next Wednesday: Greater deep layer moisture will
begin to gradually return as we are situated on the more active
western periphery of an upper ridge. This will result in daily rain
chances that are above normal for this time of year across most of
the region. While high temps will begin to trend back upward toward
seasonal norms, they will be greatly modulated by cloud/rain
coverage. /DL/
&&
.AVIATION...
18Z TAF discussion:
Terrible flying conditions are ongoing across the region, if you
can even get to an airport itself. Widespread MVFR to IFR
conditions are occuring today, with some LIFR conditions occurring
as well. Rain, heavy at a lot of times, are impacting many
airports this afternoon, with the "best" conditions being at
KGLH/KGWO. Ceiling and vis restrictions are widespread. Some
improvement may occur later tonight and into tomorrow. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 71 83 70 86 / 81 84 38 73
Meridian 70 82 70 86 / 80 83 43 70
Vicksburg 72 83 71 85 / 58 75 27 51
Hattiesburg 71 83 72 86 / 85 90 47 80
Natchez 72 83 71 84 / 64 86 31 64
Greenville 71 83 71 86 / 40 52 14 36
Greenwood 71 83 70 87 / 53 64 20 40
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 1 AM CDT Thursday for MSZ027-028-032-034>066-
072>074.
LA...Flood Watch until 1 AM CDT Thursday for LAZ007>009-015-016-
023>026.
AR...Flood Watch until 1 AM CDT Thursday for ARZ074-075.
&&
DL/28Hazardous weather outlook, Aug 24, 3:22 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 322 PM CDT Wed Aug 24 2022 ARZ074-MSZ018-026-029>031-252030- Ashley-Bolivar-Grenada-Webster-Clay-Lowndes- 322 PM CDT Wed Aug 24 2022 This hazardous weather outlook is for portions of southeast Arkansas, and north central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. ARZ075-LAZ007>009-015-016-023>026-MSZ019-025-027-028-032>036- 040>042-047-060-252030- Chicot-Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Sunflower-Leflore-Carroll- Montgomery-Choctaw-Oktibbeha-Washington-Humphreys-Holmes- Issaquena-Sharkey-Yazoo-Warren-Adams- 322 PM CDT Wed Aug 24 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Limited TIMING...Tonight Additional rainfall of up to two inches will be possible through this evening. This will exacerbate any saturated areas or residual and ongoing flooding concerns. Localized flooding could be possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ037>039-053-059-061-252030- Attala-Winston-Noxubee-Claiborne-Jefferson-Franklin MS- 322 PM CDT Wed Aug 24 2022 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Limited TIMING...Tonight through Thursday Additional rainfall of up to two inches will be possible through this evening. This will exacerbate any saturated areas or residual and ongoing flooding concerns. Localized flooding could be possible. Additional showers and storms will occur on Thursday and this could bring an additional couple of inches of rain in a short period of time. This could bring potential for localized flooding. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ043>046-048>052-054>058-062>066-072>074-252030- Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton- Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 322 PM CDT Wed Aug 24 2022 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Elevated TIMING...Mainly Tonight Additional rainfall of up to two inches will be possible through tonight. This will exacerbate ongoing areas of flooding across the region. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 28 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Aug 24, 3:30 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT WED AUG 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 1 ESE RICHLAND 32.22N 90.15W
08/24/2022 RANKIN MS PUBLIC
A FLOODED CREEK ROSE INTO BACKYARDS OF SOME
HOMES IN THE SOUTHWIND SUBDIVISION, WITH
FENCES DAMAGED.
&&
DLLocal storm report, Aug 24, 3:41 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT WED AUG 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 4 W QUITMAN 32.05N 88.78W
08/24/2022 CLARKE MS EMERGENCY MNGR
CR 130 AND CR 132 FLOODED.
&&
DLLocal storm report, Aug 24, 3:44 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT WED AUG 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 3 SW CARMICHAEL 31.92N 88.61W
08/24/2022 CLARKE MS EMERGENCY MNGR
CR 694 AND CR 621 FLOODED.
&&
DLLocal storm report, Aug 24, 3:50 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT WED AUG 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD 3 SW STRINGER 31.84N 89.31W
08/24/2022 JASPER MS EMERGENCY MNGR
FLOODING ON CR 7.
&&
DLLocal storm report, Aug 24, 3:52 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT WED AUG 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 2 SSW ANTIOCH 31.99N 89.22W
08/24/2022 JASPER MS PUBLIC
FLOODING ON CR 23.
&&
DLLocal storm report, Aug 24, 3:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT WED AUG 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 4 SW GARLANDVILLE 32.19N 89.17W
08/24/2022 JASPER MS EMERGENCY MNGR
FLOODING ON CR 1561 AND 1563.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:14 PM CDT | River Flood Warning | JAN | Franklin | 9 days |
| Aug 24, 5:03 AM CDT | Flash Flood Warning | JAN | Catahoula, Franklin, Madison, Tensas | 6 hr |
| Aug 24, 8:15 AM CDT | Flash Flood Warning | JAN | Catahoula | 3 hr |
| Aug 24, 3:50 PM CDT | Flash Flood Warning | JAN | Franklin, Richland | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.